It is currently Tue Aug 22, 2017 6:36 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Dec 21, 2012 4:15 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Oct 13, 2012 11:29 pm
Posts: 16
I had a leftover sub, the white generic ones. It was ironically in an Oxycodone bottle. I'm guessing it was a left over piece from my past script (now I have the orange ones this month). I don't like carrying full prescriptions around, so I usually fill an old bottle with a few prescription tablets to keep in my purse.

My mom got bitten by A LOT of bugs and has this weird rash, she was in a lot of pain and scratching non stop. I'm back home for Christmas, While I was sleeping she went in my room, saw the bottle and took it thinking it was a piece of percocet. Now, it's a sublingual pill and she swallowed it. She's also kinda stupid because she knows I'm on suboxone so why would I have 1/4 of a percocet on me? Anyways, she is really sick! She threw up a couple times and is a bit clammy. I called my sub doctor (who, as I've expressed before, sucks) and the nurse said nothing should happen because she swallowed it. This is a person with zero opiate tolerance that swallowed .2mgs of sub. From my history of opiate abuse, I'd say she should just wait it out. She doesn't seem like she is anywhere near ODing and she's not nodding off or that fucked up (more sick feeling); quite frankly, I think she may be a bit fluish and/or having a reaction to the poisonous bug bites.

Has anyone encountered anything similar to this? A non opiate addict taking a sub? Thanks!

_________________
3:33pm a little orange strip changed my life


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 21, 2012 7:16 pm 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
My ex used to buy subs on the street and he would always swallow them.. he claims he got off on them that way ....


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 21, 2012 10:14 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4138
I don't think that your mom is in danger of ODing on .2 mg of sub. A lot of people get sick on certain opiates when they're not used to them especially.

The only other thing that would cause this reaction from sub is if she is opiate tolerant, has opiates in her system, and the suboxone put her into precipitated withdrawal. From your description, though, it sounds like she just doesn't tolerate suboxone.

I don't know much about insect and spider bites. I hope she feels better soon!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Dec 22, 2012 12:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
I've seen non-opioid tolerant people get quite ill from small amounts of Sub. Given she's swallowed it, it's possible the buprenorphine in her stomach and intestines is making her feel sick. We have opioid receptors in our guts, and esp for the non-tolerant, activating them can make your stomach stop digesting, and even make it start bringing food up.

Check her pupils see if they're pinned at all. That's the surefire way to tell if there's precipitated withdrawal or it's the buprenorphine effect. Big pupils = PW, small pupils = messed up on opioids.

Some doctors don't know shit. We still absorb a fair whack of our buprenorphine in our guts. One third of our total absorbtion of our dose comes from the gut (45% sublingual, 16% oral) so there's definitely some buprenorphine in her blood stream.

The guy I know who took Sub while opioid naive woulda had 1-2mg and he swallowed it. He was sick / unable to work for the first day, queezy but able to work the next day. I don't think it'd take this long if she's swallowed 0.2mg.

Give your mum some time I think she'll get through it. Just try and keep her hydrated.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Dec 22, 2012 2:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
The first few times I took sub, I didn't know it was sublingual. This was before I went to the doctor and became legit.. I would chew any pill up in those days tho. I remember being surprised with the taste, ew. Imagine chewing up and 8mg tablet. Anyways it def took me out of withdrawal. When I learned the right way to take it I needed less.

Tell your mom not to take strange pills! @_@


Top
 Profile  
 
 Post subject:
PostPosted: Sat Dec 22, 2012 7:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
[font=Comic Sans MS]I think that I agree with Glennbee. When I first startee taking sub, i just swallowed it whole.
I told the doctor this at the next appt. What he explained to me, is that the buprenorphine is
destroyed by the stomach acid ad what you are left with is the naloxone. I had miserable
headaches for days from the naloxone.
My point is, the amount of buprenorphine in her system should be pretty low. She should be
feeling better soon, if she isn't already!
Naloxone seems to produce more side effects than the bup for ME.
Good luck to your mom, and let us know how she is!
Take Care~Kelly[/font]

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 8 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group